Wenmarie, my daughter was put on Topomax a few weeks ago, is now tappered off. The highest dose she went to was the starting dose of 25mg. Her pdoc put her on it for irritability and said it would also help with the weight loss that she had encountered from the side of effect of zoloft. She also said that if my daugher still felt some depression after being on this she could maybe try a small dose of zoloft again with it.
She said that they are finding it to work with persons with Bi Polar. I had also read about it on a web site that it is used for people wheo have weight gain from their other anti-depressents. She had said it was also a mood stabilizer.
It made my daughter very tired, unable to consentrate or remember what she talked about the previous day. She was also becoming withdrawn again, very flat line, meaning just kinda their. Not having any ambition to do anything.
She has been off now for two days, we will have to see if her irritablity is still a problem. This wasn't really a problem until she was on Wellbutrin XL. We have tried a few different routes since coming off zoloft. I do beleive the side effects of the zoloft were mistaken for some other problems, such as irritability, mood swings, and etc.
Good luck to you, just know that your not alone out their! Be sure and let your dr. know what your feeling like joanne noted.
I am 26 and also suffer from depression and anxiety. I am on Topomax and Wellbutrin. My doc. put me on Topomax as a moodstabalizer not for migranes. If you are on it for migranes you should also be on an antidepressant for your depression. Topomax and Wellbutrin has been a good combo for me but everyone is different. Talk to your Dr. ASAP about how you are feeling and you may want to think about asking about medication for your panic attacks like lorazepam or something. You wouldn't have to use it longterm but just to get it under control while your going through this tough time. I hate taking medication myself but I surrendered this year when I hit rock bottom. Anyway, I hope this helps and if you have any questions feel free to ask. Take care of yourself!
Topamax has been approved for Migraine treatment. I, too, was given Topamax partly for the mood stabilizer qualities as well as for the migraines.
A side effect CAN be weight loss. I lost 30lbs pretty rapidly (I was at about 400mg daily)
Topamax worked great for migrianes and weight loss and fairly well as far as mood stabilizer until I had a family tragedy and needed more...I was then prescribed Wellbutrin also. This seems to be the winning combination for me!
Migraine/Headache Forum Moderator
Welcome to HealingWell. wenmarie normally posts in the Migraine Headache forum and her last post was in March of 2008.
This is an old post, sorry. You informations was helpful but might I suggest you start a thread of your own as we would all like to meet you. Tell us a bit about you and you will be surprised how many members will be out to say hello. We love new members.
Kitt, Moderator: Anxiety, Panic & Depression *~*
Kitt is right, although this is an old post, starting a new thread is a great idea. I have started one for you called "Coming off Effexor..." and I have used both of your posts to start it going.
I should have thought of doing that. I will try to remember in the future.
Post Edited By Moderator (getting by) : 11/15/2010 2:11:59 PM (GMT-7)